MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINN 100 W/GRIPTION 52MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-31-052
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Laxity (4526); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgeon performed a revision total hip arthroplasty on a patient who had been playing soccer and complained of a strange instability that began to occur during soccer.The surgeon exposed and found that the liner had dissociated from the shell.The surgeon noted that the liner showed signs of deformation and the ard tabs had sheared off.The ceramic femoral head had visible stripe wear.The shell was well-fixed and in good condition.The stem was well-fixed and in good condition.If the liner had not disassociated, the stripe wear would not have occurred.The surgeon then removed the damaged head and liner, washed and irrigated the wound thoroughly, and proceeded to implant a new femoral head and new liner which matched the size of the previous liner.The surgery finished successfully according to plan.Doi: unknown dor: (b)(6) 2021.Unknown side.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.All available product photographs/xrays were reviewed.Based on the photo evidence provided, complaint is confirmed.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed, and the investigation may be re-opened as necessary.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
PINN 100 W/GRIPTION 52MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key12495612
Report Number1818910-2021-20474
Device Sequence Number11739552
Product Code KWA
UDI-Device Identifier10603295010203
UDI-Public10603295010203
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K090998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1217-31-052
Device Catalogue Number121731052
Device Lot NumberJ86M99
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORAIL AMT SZ11 135 HIGH COL; DELTA CER HEAD 12/14 32MM +1; PINN 100 W/GRIPTION 52MM; PINN MAR +4 10D 32IDX52OD; CORAIL AMT SZ11 135 HIGH COL; DELTA CER HEAD 12/14 32MM +1; PINN 100 W/GRIPTION 52MM; PINN MAR +4 10D 32IDX52OD
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown